MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION LYNX SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068503000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific that a lynx system was used during a tension-free vaginal tape (tvt) procedure performed on (b)(6) 2023.During the procedure, after the tape was attached to the introducers, while pulling the introducer needles up through the abdominal incisions, the tape detached on both sides before it cleared the abdominal skin.There was no way to reach the detached end which necessitated repeating the entire process of placing the tape.A photo of the device outside the patient was provided, showing both the delivery devices and the mesh within the protective sleeves.The blue dilators were still attached to the introducers, but both of the dilators were completely detached from the clear plastic sleeves.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: imdrf device code: a0501 captures the reportable event of the detachment of the dilator.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of the detachment of the dilator.Block h10: upon receipt at our quality assurance laboratory, this capio device underwent a thorough analysis.Visual inspection of the device showed that the dilators were separated from the mesh assembly and attached to the needle slots on the delivery devices.The mesh appeared in good condition and centering tab was still attached to the mesh assembly; however, the mesh assembly sleeve ends appeared to be cut.Based on the information available and analysis results, the mesh assembly sleeve appeared to have been cut at the area where the dilators should have been.It is likely that during the procedure the customer went to cut the sleeve during the placement of the mesh in turn causing issues when pulling the mesh through the abdominal wall.A conclusion code of unintended use error caused or contributed to event was assigned to this investigation, which indicates that the interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.
 
Event or Problem Description

Brand Name
LYNX SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18579553
Report Number2124215-2024-03060
Device Sequence Number8246501
Product Code OTN
UDI-Device Identifier08714729718949
UDI-Public08714729718949
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2024
Device Model NumberM0068503000
Device Catalogue Number850-300
Device Lot Number0028545815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown